Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 64, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 20, 2017, 7:48 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2017, 7:48 AM CDT (12:48 UTC)
- Expired
- Sep 20, 2017, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
396
WGCA52 TJSJ 201248
FFWSJU
PRC001-073-141-201645-
/O.NEW.TJSJ.FF.W.0064.170920T1248Z-170920T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
848 AM AST WED SEP 20 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Jayuya Municipality in Puerto Rico...
Utuado Municipality in Puerto Rico...
Adjuntas Municipality in Puerto Rico...
* Until 1245 PM AST
U.S.G.S sensors indicated rivers and streams across these areas well
above flood stage and torrential rainfall continues over the area.
Dangerous flash flooding is imminent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher levels within the
shelter. Residents living along streams and creeks should take
immediate precautions to protect life and property.
&&
LAT...LON 1834 6672 1832 6672 1833 6661 1832 6661
1832 6659 1818 6653 1816 6657 1817 6659
1815 6663 1816 6666 1813 6668 1813 6672
1812 6673 1816 6683 1832 6682 1832 6677
1835 6674
$$
FCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:21 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 20, 6:21 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...DELAYED
National Weather Service San Juan PR
721 AM AST Wed Sep 20 2017
.SYNOPSIS...CORE OF EXTREMELY DANGEROUS HURRICANE MARIA MOVING
OVER PUERTO RICO.
&&
.Discussion...Hurricane force winds will likely continue across
the USVI, Vieques and Culebra through the afternoon hours; and
across Puerto Rico through tonight. These winds will bring
catastrophic damage. Severe injury is possible in less than a
strong structure. Now is the time to remain safely sheltered from
the storm.
Rainfall associated with Hurricane Maria will continue to lead to
rapid rises along all streams and rivers at the U.S. Virgin
Islands and Puerto Rico. Mudslides are also expected. Any homes in
low- lying areas near rivers and streams will be flooded and
flooding may leave residents with no avenue of escape. Those in
coastal areas may have streams and rivers backed up from storm
surge created by the hurricane.
&&
.AVIATION...Sustained Hurricane Force winds will continue during
the next few hours with IFR/LIFR condtions. Check with
authorities for airport closures.
&&
.MARINE...Hurricane force winds will likely continue across the
Anegada passage and the Caribbean waters through this afternoon,
and across the Atlantic coastal waters through tonight. There is
no chance of a successful passage through this storm.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 82 76 83 76 / 100 100 80 20
STT 82 76 82 76 / 100 90 80 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Vieques-Western Interior.
Flash Flood Watch through Friday afternoon for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Hurricane Warning for St Croix-St.Thomas...St. John...and
Adjacent Islands.
Flash Flood Watch through Friday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
Waters OF Northwestern Puerto Rico out 10 NM-Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern
Puerto Rico out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Flash Flood Watch through Friday afternoon for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Sep 20, 5:22 AM CDT, 2 hours 26 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 610 AM AST miercoles 20 de septiembre de 2017 AMZ710>745-PRZ001>013-201115- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto... AMZ715-725-VIZ001-002-201115- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto...
In the hours before
Local storm report, Sep 20, 2:27 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
327 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM FLASH FLOOD GURABO 18.26N 65.98W
09/20/2017 GURABO PR EMERGENCY MNGR
A CREEK WAS REPORTED OUT OF ITS BANKS AT HATO NUEVO
SECTOR.
&&
FCASTROLocal storm report, Sep 20, 3:44 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
444 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM COASTAL FLOOD CATANO 18.45N 66.14W
09/20/2017 CATANO PR EMERGENCY MNGR
COASTAL FLOODING HAS BEEN REPORTED AT CATANO MUNICIPALITY
AT TOWN CENTER.
&&
FCASTROLocal storm report, Sep 20, 3:52 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST WED SEP 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM HURRICANE SAN JUAN 18.41N 66.06W
09/20/2017 SAN JUAN PR ASOS
A GUST OF 75 MPH WAS OBSERVED AT SAN JUAN AIRPORT.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:37 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 2:54 AM CDT | Extreme Wind Warning | JSJ | 2 hr | |
| Sep 20, 3:15 AM CDT | Extreme Wind Warning | JSJ | 90 min | |
| Sep 20, 3:34 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 3:34 AM CDT | Flash Flood Warning | JSJ | 15 hr | |
| Sep 20, 3:47 AM CDT | Extreme Wind Warning | JSJ | 58 min | |
| Sep 20, 3:54 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 4:10 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Sep 20, 4:12 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 4:38 AM CDT | Extreme Wind Warning | JSJ | 82 min | |
| Sep 20, 5:10 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 5:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 5:55 AM CDT | Extreme Wind Warning | JSJ | 65 min | |
| Sep 20, 5:56 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 6:30 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:40 AM CDT | Extreme Wind Warning | JSJ | 80 min | |
| Sep 20, 6:41 AM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Sep 20, 7:56 AM CDT | Extreme Wind Warning | JSJ | 64 min | |
| Sep 20, 8:31 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 9:07 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 9:29 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 10:30 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 10:35 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 11:31 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 11:48 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 11:53 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 12:01 PM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 20, 12:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 1:28 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 20, 1:51 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 1:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 4:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 6:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 6:38 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:41 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:47 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 6:55 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.